MAUDE Adverse Event Report: MAQUET SAS VOLISTA STANDOP; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS VOLISTA STANDOP; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARDVST229037A
Medical Device Problem Codes Corroded (1131); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 17th february 2023 getinge became aware of an issue with one of our surgical lights ¿ volista standop.According to photographic evidence, paint was peeling from suspension arms and corrosion has built up on main tube and suspension arms.There was no injury reported, however, we decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device evaluated by mfr: device not returned to manufacturer.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
The correction of d4 catalog # and d4 serial # deems required.This is based on the internal evaluation.Previous d4 catalog # ard567910990.Corrected d4 catalog # ardvst229037a.Previous d4 serial # (b)(6).Corrected d4 serial # (b)(6).Getinge became aware of an issue with one of our surgical lights ¿ volista standop.According to photographic evidence, paint was peeling from suspension arms and corrosion has built up on main tube and suspension arms.There was no injury reported, however, we decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.Based on the information collected, it was established that when the event occurred, the surgical light did not meet its specification due to rust occurrence and paint peeling.Such a scenario could be considered as technical deficiency, and in this way the device contributed to the event.There is no information if the device was or was not being used for a patient¿s treatment upon the event occurrence.When reviewing reportable events for this type of issues we were able to establish that the received incidents are occurring at a low ratio.We have been able to confirm that the investigated issues have never led to serious injury or worse, to our knowledge.The following technical evaluation was performed by subject matter experts at the manufacturing site; for the paint peeling issue, as documented under factory investigation report 2022-225-a.The photographic evidence shows rust formation and paint peeling on the device.It can be observed that the degradation of the paint and corrosion are mostly localized on the retention areas which shows that the stagnation of liquid or cleaning agent residues have caused paint damages and appearance of rust.Peeling paint and rust formation were probably caused by : a stagnation of aggressive disinfectant and detergent products due to an inappropriate cleaning protocol.The presence of liquid water or an exposure to humid air due to a high relative humidity of the operating room.The instruction for use indicates the environmental condition for use, the relative humidity must be between 20% and 75% (nu ifu 01781 en 19, page 29).To prevent any incident the instruction for use mentions to perform daily and monthly inspection in order to detect painting defects, impact marks or other damages (nu ifu 01781 en 19, pages 37, 93).The instruction for use mentions not to clean the device under running water nor spray a solution directly onto the device.Certain cleaning products or procedures may damage the paintwork of the device, which may result in particles falling onto the surgical site during an operation.Fumigation methods are unsuitable for disinfecting the unit and must not be used.The instruction for use mentions to wipe with a dry cloth and to make sure no liquid residue is left on the device after cleaning (nu ifu 01781 en 19, pages 89-90).For the rust occurrence, the most probable root cause would be an incorrect operation handling before painting.The pre-treatment operation could be involved.The improper protection after rust or incompletely dry after rust process would have led to the containment and oxidization under the paint.So far, all the cases reported correspond to main arms manufactured before july 2016, hence by the supplier (b)(4).The painting suppliers have changed since (b)(6) 2016.The current one is huaya who has strengthened the process and parameters stability.No cases have been reported since the supplier (b)(4) has been replaced.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer¿s recommendation had been followed the incident could have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.

Brand Name
VOLISTA STANDOP
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key16407708
Report Number9710055-2023-00113
Device Sequence Number5758929
Product Code FSY
UDI-Device Identifier03700712401719
UDI-Public(01)03700712401719
Combination Product (Y/N)N
Initial Reporter CountryHU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARDVST229037A
Device Catalogue NumberARDVST229037A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown